Q: Well done Dr. Please, I have this itching vagina for which I was given Fluconazole and some other antifungal drugs for insertion and after taking them, the situation still occurred again. I went to another clinic and was given the same drugs and Ciprotab. But I still feel this itching especially after my menses. Please, what else can I do because I am TTC (trying to conceive)?
Q: Good day ma’am. My vagina sometimes itches especially when I am about starting my period. What is wrong?
A: Vaginal thrush, which is one of the commonest causes of vaginal itching with thick creamy white vaginal discharge. It occurs when the normal balance in the vagina is distorted allowing yeast to overgrow the area.
Conditions that can lead to this thrush include:
• Diabetes Mellitus
• Changes in menstrual cycle as described in the two cases above
• Oral Contraceptive use
• Antibiotic use
• Not changing out of wet clothes immediately eg swim suits
• Not wiping from the front to the back after using the toilet
• Using douches, perfumed sprays and perfumed soap in the genital area
• Wearing tight clothes and tight undergarments
So, even if treatment has been received and one complied 100% with it, not addressing the issues mentioned above may lead to recurrence.
If the lifestyle issues have been addressed and yet the episodes still recur, please see your doctor to rule out a medical cause like Diabetes Mellitus….or perhaps pregnancy for the first case 🙂
For more on this, please click on the links below:
Remember to visit our blog http://www.chatwithdrketch.com and search for any health issue you wish to have addressed. You will find all the posts I have made on that subject. If you require more clarification, please post on our facebook, twitter or blog pages.
Welcome to the month of November y’all and have a great week 😀